Alert archive / Indiana / Wind Advisories in 2024

Wind Advisory 3, NWS Indianapolis, IN

March 24, 202439 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Mar 24, 2024, 3:07 PM EDT for 39 counties in Indiana. It took effect at Mar 25, 2024, 6:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2024, 3:07 PM EDT (19:07 UTC)
In effect from
Mar 25, 2024, 6:00 PM EDT
Expired
Mar 26, 2024, 6:00 PM EDT
In force
24 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2024-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2024-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS73 KIND 241907
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
307 PM EDT Sun Mar 24 2024

INZ021-028>031-035>049-051>057-060>065-067>072-250315-
/O.NEW.KIND.WI.Y.0003.240325T2200Z-240326T2200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
307 PM EDT Sun Mar 24 2024

...WIND ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...From 6 PM Monday to 6 PM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
7 follow-up statements
874 
WWUS73 KIND 250220
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1020 PM EDT Sun Mar 24 2024

INZ021-028>031-035>049-051>057-060>065-067>072-251030-
/O.CON.KIND.WI.Y.0003.240325T2200Z-240326T2200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
1020 PM EDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM EDT
TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45-50 mph 
  expected.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...From 6 PM Monday to 6 PM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
740 
WWUS73 KIND 250708
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
308 AM EDT Mon Mar 25 2024

INZ021-028>031-035>049-051>057-060>065-067>072-252000-
/O.CON.KIND.WI.Y.0003.240325T2200Z-240326T2200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
308 AM EDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...From 6 PM this evening to 6 PM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
773 
WWUS73 KIND 251854
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
254 PM EDT Mon Mar 25 2024

INZ021-028>031-035>049-051>057-060>065-067>072-260300-
/O.CON.KIND.WI.Y.0003.240325T2200Z-240326T2200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
254 PM EDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected. 

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana. 

* WHEN...From 6 PM this evening to 6 PM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
525 
WWUS73 KIND 260447
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1247 AM EDT Tue Mar 26 2024

INZ021-028>031-035>049-051>057-060>065-067>072-261300-
/O.CON.KIND.WI.Y.0003.000000T0000Z-240326T2200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
1247 AM EDT Tue Mar 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
255 
WWUS73 KIND 260707
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
307 AM EDT Tue Mar 26 2024

INZ021-028>031-035>049-051>057-060>065-067>072-261930-
/O.CON.KIND.WI.Y.0003.000000T0000Z-240326T2200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
307 AM EDT Tue Mar 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
319 
WWUS73 KIND 261452
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1052 AM EDT Tue Mar 26 2024

INZ021-028>031-035>049-051>057-060>065-067>072-262200-
/O.CON.KIND.WI.Y.0003.000000T0000Z-240326T2200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
1052 AM EDT Tue Mar 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
603 
WWUS73 KIND 262200
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
600 PM EDT Tue Mar 26 2024

INZ021-028>031-035>049-051>057-060>065-067>072-262300-
/O.EXP.KIND.WI.Y.0003.000000T0000Z-240326T2200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, Clinton, 
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, 
Mooresville, Greenwood, Franklin, Shelbyville, Rushville, 
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, 
Jasonville, Worthington, Bloomington, Nashville, Columbus, 
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, 
Mitchell, Seymour, and North Vernon
600 PM EDT Tue Mar 26 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

Wind gusts around 45 mph are no longer expected, but winds may
still gust to around 30 mph into the evening.

$$

For more information from the National Weather Service visit
https://weather.gov/ind

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:42 PM EDT, 2 hours 25 minutes earlier. Its key messages:

  • Partly Sunny Today and Warmer
  • Elevated Fire Danger this Afternoon
  • Partly Cloudy Tonight
  • Gusty to windy conditions Monday-Tuesday
  • Moderate rainfall, few non-severe storms Monday Night-Tuesday
Area forecast discussion, Mar 24, 12:42 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1242 PM EDT Sun Mar 24 2024

.KEY MESSAGES...

- Partly Sunny Today and Warmer
- Elevated Fire Danger this Afternoon
- Partly Cloudy Tonight
- Gusty to windy conditions Monday-Tuesday
- Moderate rainfall, few non-severe storms Monday Night-Tuesday

&&

.FORECAST UPDATE...
Issued at 1242 PM EDT Sun Mar 24 2024

Temperatures are on their way to approaching normal late March highs
in the 50s. As is often the case, mixing has brought down lower dew
points and higher wind gusts than a model blend solution. Thus,
updated the grids to the lower HRRR dew points and also bumped up
winds and gusts a few knots for the afternoon as plenty of solar
radiation has resulted in good mixing below a 3K foot inversion. The
combo of the gusty winds, low RH potential around peak heating and
marginal fuel moisture supports elevated fire danger which is
mentioned in the Hazardous Weather Outlook.

&&

.SHORT TERM (Today and tonight)...
Issued at 301 AM EDT Sun Mar 24 2024

Synopsis:

Surface analysis early this morning showed strong high pressure in
place over Ontario, with an inverted ridge axis sagging south across
western OH to Central KY and western TN. This feature was providing
dry and cool easterly flow to Central Indiana. Aloft an upper trough
was found over the western United States, which was spilling out
into mainly zonal flow across the plains to the Ohio valley. A weak
disturbance within this flow was found over the western plains,
generating some high clouds that were streaming toward Central
Indiana.  GOES16 shows mid and high cloud upstream of Central
Indiana, over IL, MO and IA. Dew point temps remained very dry
across Central Indiana amid the easterly flow, in the teens and
lower 20s.

Today...

Models today show the upper trough over the west coast pushing east
toward the Central Plains. This result in southwesterly flow
gradually developing aloft across Central Indiana.  This will begin
to set the stage for rainfall on Monday Night, but it will take a
bit of time to get to rainfall. Dry air and subsidence is shown to
persist through the day across Central Indiana today within the
lower levels. Overall the strong high to the north will still remain
in control of our weather. Dew points through the day remain very
dry within the lower 20s. Forecast soundings show dry lower and mid
levels with unreachable convective temperatures. Thus only some high
passing clouds will be expected within the flow aloft. Hence, partly
cloudy.

Moderate warm air advection is in play today as southerly flow
develops. 850MB temps rise toward 8C by the end of the day. Thus
highs around 50 to the lower 50s will be expected.

Tonight...

Little overall change is expected. The lower levels are
suggested to remain dry amid continued southerly flow. Forecast
soundings continue to suggest high clouds passing aloft amid the
southwest flow ahead of the approaching upper trough. This will
continue to just result in partly to mostly cloudy skies due to high
passing clouds. Of note, a moderate LLJ near 40-50 knts ahead of the
approaching trough is expected to nudge eastward toward Indiana.
This will result in a stronger lower level gradient building across
Central Indiana overnight. Thus winds around 10-20 mph will be
possible. Given the high clouds, good mixing expected and ongoing
warm air advection, lows in the lower to middle 40s will be expected
for a warmer night than the past few nights.

&&

.LONG TERM (Monday through Saturday)...
Issued at 301 AM EDT Sun Mar 24 2024

Monday through Tuesday night...

The workweek will start with a broad and deep upper trough's expanse
over all of the western and central CONUS...and a potent, yet slowly
filling 988 mb surface low drifting over the central Plains.  Monday
will be a gusty to windy day amid the gradient between this feature
and amplified surface high pressure along the eastern seaboard.
Widespread southerly gusts to 25-35 mph appear likely for midday to
afternoon hours Monday...with strongest gusts along the Illinois
border. This impressive flow will fetch a solid early spring ribbon
of deep moisture off of the western Gulf and extend it up the
Mississippi Valley Monday. Early stagnation of the surface low and
dry antecedent lower levels should delay the arrival of any
corresponding organized rain until Monday evening.

Guidance is continuing to show Monday night as the main slug of
steady to perhaps briefly heavy rain across the region as the moist
conveyor of precipitable water values in the 1.10-1.25 inch range
cross Indiana, with a residence time over any single location for
about 3-6 hours.  Energy aloft, arriving from the SSW should promote
embedded moderate to heavy rainfall rates...although confidence is
increasing in nocturnal convection near Mississippi absorbing much
of the moist flow off of the Gulf...with perhaps only widespread
moderate rainfall leaning towards 0.50 inch values most likely for
the majority of the local region.  Can not rule out isolated thunder
amid the highly-sheared profile, especially south of I-70 where what
little near-zero instability may be briefly reached from an elevated
source, although certainly no strong/severe storms are expected.
Widespread SSE/S gusts around 40 mph are expected as the strong
gradient crosses the region, as the surface low lifts towards the
Twin Cities.

Additional light rain and a few thunderstorms should be the rule for
Tuesday as the main slug of moisture slides east before the system's
cold front approaches and slowly crosses the CWA.  Latest guidance
is indicating a subtle split in upper forcing should promote the
H700 RH dry conveyor pushing across Indiana Tuesday...so do not
expect any appreciable rains, with final showers tapering off by
late day/early evening over eastern zones.  Gusty conditions ahead
of the boundary should diminish to more reasonable CAA breezes into
Tuesday night.  Temperatures should drop at least 30 degrees from
60s Tuesday to low 30s Tuesday night.

Wednesday through Saturday...

The once broad upper trough should quietly morph into more of a
placid yet cooler early spring zonal flow...with the pattern's
energy splitting between northern wave twisting into the Great
Lakes/ Ontario...and another broad southern vort plowing east along
the Gulf coast.  Surface high pressure occupying a decent swath of
the CONUS will slowly advance from central to eastern states...which
will encourage moderation from below to at least slightly above
normal.

The next upstream surface low, expected to be positioned over the
central Plains by around early Friday, and with a more modest
intensity.  Therefore late-week highs in the 60s appear more likely
than the record-type warmth seen earlier this month. Proximity of
the low to our west should favor some cloudiness with associated
warm-frontal zone extended eastward to near Indiana.  Next shot at
rain would likely be brief chances near the start of the weekend as
the small low ejects ESE-ward around the flow of the remnant upper
trough still over southeastern Canada.  So far decent model
agreement suggests any organized rainfall would be more likely over
northern and eastern portions of the Midwest. The normal max/min at
Indianapolis through the long term is 57/37.

&&

.AVIATION (12Z TAF Issuance)...
Issued at 1141 AM EDT Sun Mar 24 2024

Impacts:

- Non-convective low level wind shear around 2K feet 04z-14z
  Monday

- Winds 120-160 degrees with gusts to 20 knots through 14z
  Monday

- Winds 150-180 degrees to near 20 knots and gusts to around
  30 knots after 14z Monday

Discussion:

Eastern Great Lakes low pressure and a dry lower and middle column
per Hi-Res soundings lend high confidence to VFR flying conditions
tonight and Monday morning. Should only see some cirrus increasing
in southwest flow aloft. Mid and high end lower clouds are possible
Monday afternoon as low pressure moves into the Ozarks.

Breezy SSE winds will continue through the TAF period.

&&

.FIRE WEATHER...
Mixing will likely bring dew points as low as the middle and upper
teens this afternoon. This would result in brief late afternoon RH
values near 25 percent. In addition, late day fuel moistures fell to
7% late yesterday afternoon. The combo of the gusty winds, low RH
and marginal fuel moisture will pose a brief window of elevated fire
danger late this afternoon. Will add this to the Hazardous Weather
Outlook.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...MK
SHORT TERM...Puma
LONG TERM...AGM
AVIATION...MK
FIRE WEATHER...MK
Hazardous weather outlook, Mar 24, 10:16 AM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
1016 AM EDT Sun Mar 24 2024

INZ021-028>031-035>049-051>057-060>065-067>072-251000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
1016 AM EDT Sun Mar 24 2024

This Hazardous Weather Outlook is for Central Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated fire weather risk.

DISCUSSION...

Low humidity and breezy conditions present an elevated
fire danger this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Rain showers may include isolated thunderstorms Tuesday and
Tuesday
night, although severe weather is not expected. Winds may gust to
around 35-40 mph Monday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

This product in graphical format...along with other weather...
hydrological and climate information...at:

http://www.weather.gov/erh/ghwo?wfo=ind
http://www.weather.gov/ind

WFO IND

Nearby

Wind Advisories in Indiana, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.